Q. Could my insomnia be due to increase in Zoloft dosage?

Answered by Dr. Ramchandra Lamba and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Insomnia or Sleep Hygeine? We have medical experts to help you right away. Ask a Doctor Now »
Image: Could my insomnia be due to increase in Zoloft dosage?

Hello doctor,

I have been taking 100 mg of Zoloft for a number of years. On 14th, my doctor added another 50 mg which I take at bedtime. For the past few days, I have been experiencing severe insomnia and can rarely sleep for more than an hour at a time. In addition, I have begun taking 25 mg of Seroquel three times a day. Could the increase in Zoloft three weeks ago be causing this recent bout of insomnia? If yes, how long after my doctor returns to the old dosage before this side effect diminishes?


Related Questions:
How to overcome insomnia and memory problems?
Can I take Practin and Decdan to gain weight?
Is there a way to quit Zoloft without getting withdrawal symptoms?
 

Dr. Ramchandra Lamba
MD ( PSYCHIATRY) ., MBBS
Psychiatry, Psychologist/ Counsellor, Sexology

Hello,

Welcome to icliniq.com.

The increase of the dose of Zoloft (Sertraline) can cause sleep problem, as you are facing currently. To manage this, you can change the time from night to morning or afternoon. If you altogether stop night doses of Zoloft (return back to 100 mg per day), then this sleep issue will me resolve within four to five days.

Another way to manage sleep is to take Seroquel (Quetiapine) 25 mg in morning and 50 mg at night time. By this, your sleep will be normal as Seroquel has sedative property.

Try to manage adequate sleep hygiene, like do not sleep during daytime, no coffee after 5 PM, no alcohol, etc.

For more information consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist

 

Thank you doctor,

Why would my inability to sleep not occur until I had been taking the increased dosage for about three weeks?

 

Dr. Ramchandra Lamba
MD ( PSYCHIATRY) ., MBBS
Psychiatry, Psychologist/ Counsellor, Sexology

Hello,

Welcome back to icliniq.com.

Yes, Zoloft has some activating effects that may become evident only after one or two weeks. This may be the cause of your sleep problem. To minimize this, you may take Zoloft total dose of 150 mg in the morning. That works well in few persons.

For more information consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


What are the side effects of Tizanidine?
Query: Hello doctor, I started taking 2 mg of Tizanidine today due to severe spasms. I am directed to take one in the morning and two before bed. I was advised to take a total of 6 mg per day. However, I am having the issues of dizziness and lightheadedness, sweating, agitation and anxiousness, super crazy...  Read Full »
Dr. Danish Qureshi
Pharmacologist

Answer: Hi, Welcome to icliniq.com. Tizanidine along with Sertraline is known for severe drug interactions. The severity of your side effects signifies that you are having intense side effects and interactions. You should immediately contact your nearby physician and get yourself examined. For further infor...  Read Full »
 
I suffer from insomnia. What can be done to get a good sleep?
Query: Hello doctor,I suffer from insomnia that had increased in the last year. I used a lot of medications that were prescribed to me by my local physicians such as (Diazepam, Lorazepam, Alprazolam, and Mirtazapine). Initially, it is useful at the beginning and then insomnia returned. I also follow a beha...  Read Full »
Dr. Bharat Udey
Geriatrician

Answer: Hello, Welcome to icliniq.com. It seems that you have been in trouble with sleep disturbances for a quite long time. Also, it appears that you have difficulty in the onset of sleep rather than difficulty in maintaining the sleep. Before proceeding to management, I would like to know few things fir...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Can transvaginal scan cause spotting during pregnancy?
Hi doctor, I have a history of recurrent early miscarriage (before seven weeks). Investigations pointed to high autoimm ...Read more »
My hairline has reduced. Should I opt for Ayurveda, homeopathy, or other alternative medicine?
Hello doctor, I am a 40-year-old male. For past five to six years my hairline has reduced drastically, a kind of patter ...Read more »
How to Grow Thick and Dark Eyelashes - Uses | Work | Effective | Precautions | Side Effects
Women use mascaras, artificial eyelashes, and a lot of other cosmetic products to make their eyelashes look long, thick, ...Read more »
 
 

Also Read Answers From